• dspaul4's Avatar

    dspaul4 asked a questionBreast Cancer

    Chemo

    9 answers
    • fluteplayer's Avatar
      fluteplayer

      I was told after having chemo twice,I didn't even need it. That was by a specialist who kept me living for 7 yrs until he committed suicide. Now have another Dr. who put me on Ibrance with painful expensive shots every month. Tumors are shrinking but tumor markers are going up .Chemo side effects, have leaking heart valves,bald spots and very tired as red cells are staying low.She wants me on a new chemo ,a third port,but now ready to give up. Been fighting since 1999. Started stage 1 now stage 4 even though I did every thing I was told to do.

      7 months ago
    • gpgirl70's Avatar
      gpgirl70

      During chemo make sure to rest as much as you need and mention anything that bothers you to your oncologist. I had AC chemo and then Taxol. I was in treatment for 20 weeks and then after a short break radiation. I did not work ( thank God I had banked 7 weeks if sick time and them summer break). I was a teacher and didn’t want to be exposed to germs all day. My only major side effect during chemo was a blood clot from my port so I had to inject meds in my stomach area several times a day. After chemo I had neuropathy in my feet and developed a heart issue but they think that’s from radiation. I didn’t think hair loss would bother me but between having no boobs and no hair, I was very depressed. Just take care of yourself and remember to take all meds on time as scheduled.

      7 months ago
    • Kp2018's Avatar
      Kp2018

      I second gpgirl70's advice to take care of yourself. Get as much rest as your life permits. I went to bed early and tried to get at least 9 hours of sleep every night. Insomnia was a big problem on infusion day and the day after when the steroid meds were still keeping me wired. My oncologist prescribed a sleep aid which helped on the first two nights. I also used Melatonin 10mg. It was a huge help. I thought that the tiredness from the sleep deprivation was my worst side effect.

      Really, be good to yourself and allow yourself to rest as much as you can. As clinda points out, this is a temporary situation. Soon you'll be able to put this whole thing in your rear view mirror and realize that life can be very good indeed.

      7 months ago
  • dspaul4's Avatar

    dspaul4 shared an experience

    Drug or Chemo Therapy (Targeted therapy): Chemo has been the hardest part of my therapy so far.
    People don’t understand how tired I am non stop

  • dspaul4's Avatar

    dspaul4 started following

    User: GregP_WN